Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 110, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 1, 2017, 10:53 PM EDT for Clarendon County, South Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2017, 10:53 PM EDT (02:53 UTC)
- Expired
- Jul 1, 2017, 11:35 PM EDT
- In force
- 42 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Clarendon County, SC
The radar
The Columbia radar (KCAE), 104 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544
WUUS52 KCAE 020253
SVRCAE
SCC027-020345-
/O.NEW.KCAE.SV.W.0110.170702T0253Z-170702T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
1053 PM EDT SAT JUL 1 2017
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Northeastern Clarendon County in central South Carolina...
* Until 1145 PM EDT
* At 1052 PM EDT, a severe thunderstorm was located over Manning,
moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Manning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3382 7992 3381 7995 3377 7999 3372 7997
3370 8000 3359 8005 3369 8032 3385 8018
3389 7988
TIME...MOT...LOC 0252Z 277DEG 24KT 3369 8021
HAIL...<.75IN
WIND...60MPH
$$
awp1 follow-up statement
042
WWUS52 KCAE 020335
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
1135 PM EDT SAT JUL 1 2017
SCC027-020344-
/O.CAN.KCAE.SV.W.0110.000000T0000Z-170702T0345Z/
Clarendon SC-
1135 PM EDT SAT JUL 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARENDON COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3382 7992 3381 7995 3377 7999 3372 7997
3370 8000 3359 8005 3369 8032 3385 8018
3389 7988
TIME...MOT...LOC 0329Z 277DEG 24KT 3365 7987
$$
awpWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:36 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 1, 10:36 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Columbia SC 1036 PM EDT Sat Jul 1 2017 .SYNOPSIS... High pressure will extend from the Atlantic westward through the northern Gulf of Mexico through Independence Day. North of the ridge some troughing will be in the forecast area. The pattern supports seasonal hot conditions with a chance of mainly afternoon and evening thunderstorms. && .NEAR TERM /UNTIL 7 AM SUNDAY MORNING/... Thunderstorms which developed in the Upstate and Piedmont have moved eastward into the northern Midlands and Catawba regions. Additional storms from NE GA will move eastward possibly entering the western Midlands this evening. Storms should weaken after sunset and then dissipate before midnight. Moderate potential instability and dry air aloft will pose a threat for damaging winds from thunderstorms in these areas. Elsewhere, isolated showers or thunderstorms can be expected. Cloud cover overnight from decayed convection will keep temperatures in the low to mid 70s. && .SHORT TERM /7 AM SUNDAY MORNING THROUGH TUESDAY/... Surface ridging will continue from the Atlantic westward through the northern Gulf of Mexico. North of the ridge, lee- side surface troughing will be in the forecast area. The region will be near the southern periphery of broad mid-level troughing with a series of shortwave troughs brushing the area. Convergence into the surface trough and strong heating plus upper lift at times supports thunderstorms. The models show some h5 shortwave ridging and h85 westerly flow Sunday. The NAM and GFS MOS have been consistent with low pops Sunday. The models have trended with more defined 5h shortwave troughing Monday and Tuesday. MOS pops have trended upward those days. The models indicate moderate instability each day with surface-based LI values around -7. A few of the thunderstorms may contain strong wind. Temperatures may be highest Sunday with less thunderstorm coverage. Followed the guidance consensus temperatures and forecasted highs mainly in the middle 90s Sunday, and lower 90s Monday and Tuesday. The MOS supports heat index values peaking near 100 each day. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... The GFS and ECMWF show surface ridging extending from the Atlantic westward into the northern Gulf of Mexico with lee-side troughing in the forecast area during much of the medium-range period. Broad upper trough is forecast to become more pronounced in the region during the period. The pattern supports scattered to numerous thunderstorms. Followed the guidance consensus and forecasted chance pops each day. The GFS and ECWMF MOS have near normal temperatures during the period. && .AVIATION /03Z SUNDAY THROUGH THURSDAY/... VFR conditions expected through most of the TAF period. Currently monitoring lingering scattered convection over portions of the Midlands and CSRA late this evening. Some of this convection may affect several TAF sites until around 04Z- 05Z so will mention thunder until then. Convection should slowly diminish by 05Z. Overnight clouds will remain over the region with southwesterly winds around 5 mph. Have kept cigs VFR overnight due to winds and limited moisture in the near surface layer without rainfall. Winds will be southwesterly through 02/15z...then veer to westerly for the remainder of the period. EXTENDED AVIATION OUTLOOK...Restrictions possible in late night/early morning stratus/fog, along with scattered mainly afternoon/evening thunderstorms each day. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 1, 3:23 AM EDT, 19 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 323 AM EDT Sat Jul 1 2017 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-020730- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 323 AM EDT Sat Jul 1 2017 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 1, 6:07 PM EDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Columbia SC
607 PM EDT SAT JUL 1 2017
SCZ015-012245-
Lancaster-
607 PM EDT SAT JUL 1 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LANCASTER COUNTY...
At 607 PM EDT, a strong thunderstorm was located over Pineville, or
10 miles south of Uptown Charlotte, moving south at 15 mph.
Winds 30 to 40 mph are possible with this storm.
Locations impacted include...
Waxhaw.
LAT...LON 3493 8078 3482 8080 3482 8075 3478 8087
3483 8090 3484 8087 3490 8088 3493 8086
3496 8087 3501 8091 3503 8090 3507 8090
TIME...MOT...LOC 2207Z 338DEG 15KT 3508 8091
awpLocal storm report, Jul 1, 8:35 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
835 PM EDT SAT JUL 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND DMG 10 ENE LANCASTER 34.80N 80.63W
07/01/2017 LANCASTER SC LAW ENFORCEMENT
LANCASTER COUNTY EMERGENCY DISPATCH REPORTS
TREES DOWN BLOCKING THE ROADWAY NEAR THE
INTERSECTION OF NORTH ROCKY RIVER ROAD AND
CAMP CREEK ROAD.
&&
CJRSpecial weather statement, Jul 1, 9:14 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Columbia SC
914 PM EDT SAT JUL 1 2017
SCZ027-028-037-020200-
Lexington-Calhoun-Richland-
914 PM EDT SAT JUL 1 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CALHOUN...EASTERN
LEXINGTON...SOUTHWESTERN SUMTER AND SOUTHEASTERN RICHLAND COUNTIES...
At 913 PM EDT, a strong thunderstorm was located 9 miles east of
Gaston, or 12 miles southeast of Cayce, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Eastover.
LAT...LON 3373 8102 3387 8102 3394 8062 3391 8063
3388 8062 3385 8063 3384 8062 3382 8062
3381 8060 3379 8060 3373 8063 3371 8061
3370 8059 3368 8059
TIME...MOT...LOC 0113Z 268DEG 24KT 3381 8093
awpLocal storm report, Jul 1, 10:20 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1020 PM EDT SAT JUL 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM TSTM WND DMG 4 E NEWBERRY 34.28N 81.55W
07/01/2017 NEWBERRY SC LAW ENFORCEMENT
TREE DOWN NEAR MM 78 WESTBOUND ON I-26.
&&
BCLocal storm report, Jul 1, 10:34 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1034 PM EDT SAT JUL 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 7 NW EDGEFIELD 33.87N 82.00W
07/01/2017 EDGEFIELD SC LAW ENFORCEMENT
EDGEFIELD COUNTY SHERIFF REPORTED TREES AND
POWER LINES DOWN ON HIGHWAY 25.
&&
AWPLocal storm report, Jul 1, 10:52 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1052 PM EDT SAT JUL 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND DMG 9 NNW POMARIA 34.39N 81.47W
07/01/2017 NEWBERRY SC LAW ENFORCEMENT
TREE DOWN AT SC 34 AND RINGER ROAD.
&&
BCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:14 PM EDT | Special Weather Statement | CAE | Calhoun | 46 min |
| Jul 1, 9:35 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Saluda | 40 min |
| Jul 1, 10:02 PM EDT | Severe Thunderstorm Warning | CAE | Richland, Sumter | 43 min |
| Jul 1, 10:08 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland | 67 min |
| Jul 1, 10:27 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Sumter | 36 min |
| Jul 1, 11:18 PM EDT | Special Weather Statement | CAE | Richland | 42 min |
| Jul 1, 11:26 PM EDT | Special Weather Statement | CAE | Barnwell | 49 min |
| Jul 2, 12:40 AM EDT | Special Weather Statement | CAE | Orangeburg | 35 min |
| Jul 2, 4:58 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 32 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.